| Catalog Number |
0144113 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Swelling (2091); Weight Changes (2607); Swelling/ Edema (4577)
| Date of Event |
02/29/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided at this time, we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.The patient has been advised by her primary care doctor that the mesh may have to be removed, however the patient has not at this time followed up with her surgeon.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental emdr will be submitted.Remains implanted.
Event or Problem Description
It was reported that in 2012 the patient was diagnosed with multiple ventral hernias s/p a hysterectomy and removal of a tumor.The patient underwent an open repair with component separation and placement of an ¿unknown mesh.¿ as reported, about 4 years later the patient was diagnosed with extensive abdominal adhesions, multiple hernia defects, diastasis, cholecystis.On (b)(6) 2016 the patient underwent removal of her gallbladder and laparoscopic repair of the multiple hernias.As reported a bard composix l/p mesh w/ echo was used for the repair which was secured with a non bard/davol fixation device.As reported the patient is having severe abdominal pain, swelling and a hardened area on her abdomen.Reportedly, the patient has made multiple visits to the hospital er with complaints of pain and treated acutely.The patient had seen her primary care doctor who informed her she would most likely need to have the mesh removed.As reported the patient has not followed up with her surgeon because "she is afraid she will need to have surgery".
Additional Manufacturer Narrative
No conclusion can be made.Based on the information provided at this time, we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.The patient has been advised by her primary care doctor that the mesh may have to be removed, however the patient has not at this time followed up with her surgeon.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: the additional information provided does not change the initial determination, no conclusion can be made.The additional information states "a lot of small hernias had to be surgically removed." it is unclear if this is referring to the initial repair in 2016 or if the patient has undergone an additional surgery.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: remains implanted.
Event or Problem Description
It was reported that in 2012 the patient was diagnosed with multiple ventral hernias s/p a hysterectomy and removal of a tumor.The patient underwent an open repair with component separation and placement of an ¿unknown mesh.¿ as reported, about 4 years later the patient was diagnosed with extensive abdominal adhesions, multiple hernia defects, diastasis, cholecystits.On (b)(6) 2016, the patient underwent removal of her gallbladder and laparoscopic repair of the multiple hernias.As reported a bard composix l/p mesh w/ echo was used for the repair which was secured with a non bard/davol fixation device.As reported the patient is having severe abdominal pain, swelling and a hardened area on her abdomen.Reportedly, the patient has made multiple visits to the hospital er with complaints of pain and treated acutely.The patient had seen her primary care doctor who informed her she would most likely need to have the mesh removed.As reported the patient has not followed up with her surgeon because "she is afraid she will need to have surgery".Addendum per additional information provided: as alleged, the patient has had issues since the 2016 mesh implant.It is further alleged that the patient recently presented to the er with a pain level of 10 and was diagnosed with obstruction in the small intestine which was suspected to be in relation to the mesh."suspecting bladder compression as well, air fluid levels are seen in the colon, right lower quadrant.A lot of small hernias had to be surgically removed.The patient is losing weight, and there is tightness in the stomach.".